Jump to content
CrazyBoards.org

lodipants

Member
  • Posts

    42
  • Joined

  • Last visited

Profile Information

  • Gender
    Man
  1. Hope all goes well. Glad some of the side effects are wearing off. Hopefully the jitteriness will wear off as well...and soon!
  2. I had the itching. It's pretty gnarly but it did go away after about two weeks. My doc prescribed Vistaril for me (which also has anti-anxiety properties) on an as-needed basis which worked well. You can call your doc, perhaps he can call in a script without you having to go in. Otherwise check with your pharmacist, I'm sure they can recommend something for you and check for contraindications.
  3. Beano - From my experience, unless the side effects are very serious and debilitating, it's worth it to stick with it until either time or maximum dosage indicates it's just not the right drug, either because undesirable side effects don't go away over time, it's not leveling out to a consistent positive effect over time, or it's just not working at all. I usually give a trial 2-3 months to run its course before opting out and trying something else. This just allows me to explore each drug thoroughly before ruling it out because bouncing from one drug to the next, for me, is undesirable, and I may end up passing on a drug that, given enough time and dosage adjustments, might be the best solution for me. That's just my M.O. But, I don't have epilepsy to contend with, a baby, or as many contraindications to worry about as you do. For me it's just antidepressants and mood stabilizers, p.r.n. anti-anxiety meds, and pain meds. I also have the luxury of working freelance, which allows me to work at home with a very flexible schedule, so I have a lot more freedom to explore meds thoroughly without it impacting my personal or professional life since, other than my husband, I can control my level of interaction with people. Good luck to you. Glad you have a little someone that brings joy into your life.
  4. BusuB - I experienced the same thing - a couple of hours in which I was easily agitated and everything irritated me, but not angry. Then it would drop off. The only difference is that it happened to me in the beginning during the first couple of weeks when I was at 10 mg. It did eventually go away, but I can't remember if it was after I bumped it up to 20 mg or not. Hopefully it will fade for you as well.
  5. BusuB - Is this your first time on psych meds? What was your diagnosis? Janetta - I'm so sorry about your circumstances. It's really difficult to gauge the effectiveness of a medication when such things are going on - unhealthy or negative environment and circumstances. I've probably been on Brintellix for two months now. For me it seems like it's been working its way through various degrees of effectiveness and side effects, vascillating between the two, eventually evening out. At first (10 mg) I noticed good mood, energy, motivation, etc., all good things, but also on-and-off anxiety and a couple days of feeling low. After bumping it up to 20 mg (where I am now), I immediately had itching, short-term memory issues (forgetting what I was about to do, word-finding problems, etc.), and the high mood mellowed a little (not down, just not quite as high) as did the anxiety. Now the itching is gone, I feel like I'm rather balanced emotionally, energy and motivation have come back, itching completely gone, and the short-term memory has improved (though not back to normal - still have word-finding issues). Overall, I'm in a good place, so right now, based on my experience and a lot of the comments on the board, I think it takes some time for things to settle in to a place of normalcy, with side effects tapering off and mood evening out. I hope this is the case for you, too, BusuB and Janetta (and everyone else giving B a try). Unless the side effects are intolerable, I would recommend riding it out a little longer. It might allow more time for things to even out, and it also might help you determine whether the crying jags are more situtational in nature rather than due to the Brintellix. Hang in there.
  6. I went off Lexapro, which had horrible sexual side effects for me, no feeling, nothing! B has given me my sex life back and I actually feel it again and want it. I have even iniated it, which is a first in years. Janetta - How long have you been on the Brintellix? I've noticed a little improvement. Then again, I've been really busy with my mind preoccupied, so maybe when things mellow out a bit I'll be feeling it a bit more.
  7. Ceremony - It does, but of the SSRIs it supposedly has the least likelihood for sexual side effects. That's actually the reason I switched from Zoloft to Brintellix in the first place.
  8. Bittenkitten - I had the itchiness. When I bumped the dose up to 20 mg, the itching started within a day or two. After about five days, when I was pretty sure it was the B, I saw my doctor who prescribed Vistaril for it on an as-needed basis, which also has anti-anxiety benefits. I took it once or twice and it helped, but after that the itching subsided. So, all in all, I think it lasted about a week for me, maybe a couple days more than that, but the key is it did go away. I suggest asking your doctor for something to alleviate the itching, preferably one that's taken on an as-needed basis so you can determine if and when the symptoms are subsiding. You can also ask your pharmacist to recommend a good over-the-counter med that would help. Just be sure to check contraindications with the doc and/or pharm because the med might have antihistamines in it (Vistaril does), which I believe is contraindicated for lithium. Good luck!
  9. I have actually lost weight while on B. Not sure if its from the nausea or because I have energy now and am up and moving. Anxiety is much better too. I too wish I didnt need these meds for anxiety and depression. I have tried so many meds, I was about to give up when my pysch. suggested B. Its worth a try. Janetta - Great news! Hope you continue in this direction.
  10. Hi, Sopophile. I started this medication because I was having sexual dysfunction with Zoloft and Brintellix is supposed to have the least sexual side effects of the SSRI antidepressants. So far I have seen a slight improvement in the sex department. It seems like a lot of the side effects fade over time from my own experience (thought I never had the nausea). Depending on the dosage and/or when the dosage was increased, it seems like it takes a couple to a few weeks for them to fade (if they're going to fade at all), based on my own experience and from what I've read in the posts here. I'll be interested in hearing your progress on B as I am also on Wellbutrin and clonazepam (with some Lamictal thrown in). Good luck!
  11. Has anyone experienced issues with short-term memory and word-finding? I can't even count how many times I got up yesterday to do something but forgot what it was the second I got up. Oh, and the word-finding - it feels like it takes me forever to spit anything out and I keep having to doublecheck the meanings of common idioms with my husband to make sure I'm not using them incorrectly. This is typically a symptom of hypomania for me, but I'm not manic at all and I think it's being caused by the B. I saw my doc today and since it's working well in all other areas, I'm going to stick with it for another couple of months unless it gets real bad. I'm hoping this is just another side effect that will fade away. Heck, I even forgot about my appointment today. Thank God I mentioned it to my husband last night because about a half hour before my appointment he said, "Don't you have a doctor's appointment?" I pay out of pocket for the visits so I would not have been happy paying for a visit I missed.
  12. Hi, ihatedrugs! Yes! I had itching all over right after going from 10 mg to 20 mg. My doctor prescribed Vistaril (hydroxyzine) to take as needed. He said it is also used for anxiety so I might get that added benefit. I only had to take it a couple of times. The itching did go away. I noticed a lot of the side effects tend to wear off after a while. You might want to ask your doctor for something like Vistaril to help in the interim. Hopefully, it will eventually go away for you as well. Just be careful if you take lithium as Vistaril (and most likely similar alternatives) is an antihistamine, so there may be some contraindications there. From what I understand itching is reported in 1% of cases studied, so it's not real common. I had the exact same question as you when I joined this board and you're the first person I've found who's had the itching. Nice to know I'm not alone, but not happy at all that you're going through that. If you can't get to the doctor right away, I suggest getting something over the counter in the meantime. It might be a good idea to ask your pharmacist for a recommendation and to check for contraindications. Good luck and keep me posted!
×
×
  • Create New...